Alert archive / California / Wind Advisories in 2018
Wind Advisory 3, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 12, 2018, 1:28 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2018, 1:28 AM PST (09:28 UTC)
- Expired
- Feb 12, 2018, 6:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
643 WWUS76 KHNX 120928 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 128 AM PST Mon Feb 12 2018 CAZ092-095-098-099-121400- /O.NEW.KHNX.WI.Y.0003.180212T0928Z-180212T1400Z/ Southeastern San Joaquin Valley-Kern County Mountains- Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Tehachapi and Mojave 128 AM PST Mon Feb 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 6 AM PST early this morning. * WINDS...West to Northwest 25 to 35 mph with gusts up to 55 mph. Strongest winds through passes and canyons affecting highways 14...58...395. * TIMING...Continuing through 6 am. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 2:07 PM PST, 11 hours 21 minutes earlier.
Area forecast discussion, Feb 11, 2:07 PM PST, 11 hours 21 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 207 PM PST Sun Feb 11 2018 .SYNOPSIS... An area of low pressure will move south into Central California tonight and Monday. With moisture lacking, the low pressure system will bring the threat of light precipitation over the Sierra and Kern County Mountains with very little if any rain in the San Joaquin Valley. && .DISCUSSION... A low pressure system near the Oregon/California border this afternoon will continue to drop south. The cold front associated with this system will drop to near the Merced and Yosemite area late this afternoon then continue to move south through the CWA this evening and out of our area by about midnight. Models continue to be in good agreement in keeping the area of low pressure over central California on Monday, then drifting it westward to a position near Point Conception by late Tuesday afternoon before moving it east across southern California on Wednesday. This system is does not have a lot of moisture with it and the trajectory favors precipitation over the mountains, but not the San Joaquin Valley. Some light precipitation is expected to move into the Sierra near Yosemite this evening as the front moves through, then spread as far south as about Kings Canyon overnight. This same area is favored for a chance of rain and snow showers again on Monday. Snow levels are expected to lower to 3500 to 4000 feet tonight in the Sierra and remain near that level much of Monday, however, precipitation amounts will be light, generally one-tenth of an inch or less most places in the Sierra. The San Joaquin Valley will see clouds, but generally only a sprinkle or very light shower with no measurable rain expected. The precipitation chances will spread into the Kern County Mountains by Monday afternoon. Snow levels will lower to 3500 to 4000 feet early Tuesday morning, so cannot rule out a dusting of snow over the Grapevine and Tehachapi Pass depending on how much shower activity occurs. As of now, taking a wait and see position on any headlines for potential low elevation snow due to the high uncertainty of precipitation distribution. The chance of precipitation decreases by Tuesday evening as the low moves toward the coast. The trajectory of the low as it moves east on Wednesday will determine if there will be any shower activity in the Kern County Mountains. At this time have left in a slight chance of showers in that are due to the uncertainty. As this first low pressure system exits the area, another impulse drops south east of the Sierra on Thursday. Models have not been in good agreement on the placement of this feature, but most indicate it will stay far enough east to keep any precipitation out of the Sierra. A northwesterly flow with dry weather and gradually warming temperatures will remain over the region Friday through next weekend as the upper ridge remains over the eastern Pacific. && .AVIATION... Mountain obscurations due to snow showers possible over the Sierra Nevada after 03Z Monday, mainly north of Kings Canyon NP. Gusty onshore winds to 35 kts 03z-15z Monday through and below mountain passes of the Kern county mountains and desert. Otherwise, VFR conditions will prevail elsewhere in the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... On Sunday February 11 2018... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Bean avn/fw...MV synopsis...Bean weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.